March 19, 2021 at 9:34 pm
I’ve been on Hizentra subcutaneous infusions (36 GM/180 ml) for a couple years now and I generally infuse 5 needles in my abdomen, because I either have thin skin elsewhere or can’t reach other standard infusion sites without spasming and cramping. The results are great – more energy without the roller coaster effect. And, while I have actually lost some weight and strengthened some muscles, my belly has become very flabby. Sagging flab, but not necessarily “fatter”.
Recently on our GBS/CIDP Exercisers Facebook group, someone mentioned “Hizentra Belly”. Others chimed in and mentioned they’ve experienced the same thing. I’m wondering if others have had the same experience, what they’re doing to address it, and if anyone has discussed it with the manufacturer. I guess I will, if nobody has. Thank you!
March 19, 2021 at 10:38 pm
One of the reported side effects of Hizentra is loose skin after long term use. Perhaps that’s nicknamed Hizentra Belly? It is considered a very infrequent side effect and does not pose a health risk.
Firming creams that contain retinoids and hyaluronic acid may help tighten the loose skin.
March 20, 2021 at 5:18 am
Thanks Jim. Do you infuse with Hizentra? Do you suffer from loose skin too? Did firming creams work for you?
HyQvia is another subcutaneous IG product being approved for use with CIDP patients. Instead of weekly, HyQvia is infused monthly. It seems to me the less frequent infusion may result in less loose skin. My former infusion nurse reached out to tell me she has patients who are using it with great success.
March 20, 2021 at 3:45 pm
I have never used Hizentra, Ig doesn’t work for me. Plasma Exchange and corticosteroids is what helped me.
Here is a comparison of the various Ig products:
March 29, 2021 at 5:06 pm
I have a large belly, but we assumed at first that it was all due to being on Prednisone for a long time. I was on Hizentra for 22 months, and it could well have compounded the problem However, the Hizentra created a different problem – it made my belly fat so dense that I had to quit using it due to plasma leakage, bleeding and bruising. (I had to go back to ivig.) I am hoping that going back to ivig will eventually allow the belly fat to soften up, but in 2 months so far, that hasn’t happened. I don’t think that I would go back to Hizentra, however.
August 15, 2021 at 11:15 am
I am on Hizentra. To allow a better comparison, I would share that I am 180 lbs and 6 ft 1 inch, so within a good BMI range and not overweight. Fighting CIDP and trying to maintain some level of fitness has me pretty lean, and I do not have any SubQ suitable areas on my thighs, arms, shoulders, chest etc. I do however have enough belly fat that I infuse there. I started with 4 needles, but moved to 6 needles, so spread out the infusion better, so that when I infuse my 30 grams/150 ml, I am only putting 25ml/site. I infuse Sunday, and then my belly grows on Mon and Tue as more fluid is drawn into the area (osmotic pressure for diluting the IG), my belly gets smaller Wed through Sun. Skin is moderately loose during the latter part of the week. I think if I went 2 weeks or more, it would be “normal” I actually enjoy being a little loose in the belly, since it helps the infusion. No bruising, and no leakage.
You must be logged in to reply to this topic.